Alert archive / Indiana / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Dec 26, 2017, 3:24 AM EST for 14 counties in Indiana. It took effect at Dec 26, 2017, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2017, 3:24 AM EST (08:24 UTC)
- In effect from
- Dec 26, 2017, 10:00 PM EST
- Expired
- Dec 27, 2017, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WWUS43 KIND 260824 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 324 AM EST Tue Dec 26 2017 ...Wind Chill Advisory in effect from 10 PM this evening to 10 AM EST Wednesday... .Very cold wind chills expected. INZ021-028>031-035>042-049-261630- /O.NEW.KIND.WC.Y.0001.171227T0300Z-171227T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 324 AM EST Tue Dec 26 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 15 below zero. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 10 PM this evening to 10 AM EST Wednesday. * ADDITIONAL DETAILS...These type of conditions can quickly lead to hypothermia. Use precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind TDUD
5 follow-up statements
223 WWUS43 KIND 261503 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 1003 AM EST Tue Dec 26 2017 INZ021-028>031-035>042-049-262315- /O.CON.KIND.WC.Y.0001.171227T0300Z-171227T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 1003 AM EST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 15 below zero. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 10 PM this evening to 10 AM EST Wednesday. * ADDITIONAL DETAILS...These type of conditions can quickly lead to hypothermia. Use precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind
993 WWUS43 KIND 262034 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 334 PM EST Tue Dec 26 2017 INZ021-028>031-035>042-049-271100- /O.CON.KIND.WC.Y.0001.171227T0300Z-171227T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 334 PM EST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 10 PM this evening to 10 AM EST Wednesday. * ADDITIONAL DETAILS...These type of conditions can quickly lead to hypothermia. Use precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
839 WWUS43 KIND 270246 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 946 PM EST Tue Dec 26 2017 ...Wind Chill Advisory in place across northern parts of Centyral Indiana... .Very cold arctic air will settle across Central Indiana overnight along with Light winds and clear skies. INZ021-028>031-035>042-049-271100- /O.CON.KIND.WC.Y.0001.171227T0300Z-171227T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 946 PM EST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Until 10 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ For more information from the National Weather Service visit http://weather.gov/ind PUMA
959 WWUS43 KIND 270824 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 324 AM EST Wed Dec 27 2017 ...Wind Chill Advisory remains in place across northern parts of Central Indiana... .Very cold Arctic air will settle across Central Indiana along with light winds and clear skies. INZ021-028>031-035>042-049-271500- /O.CON.KIND.WC.Y.0001.000000T0000Z-171227T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 324 AM EST Wed Dec 27 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Until 10 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ TDUD
655 WWUS43 KIND 271507 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 1007 AM EST Wed Dec 27 2017 INZ021-028>031-035>042-049-271615- /O.EXP.KIND.WC.Y.0001.000000T0000Z-171227T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 1007 AM EST Wed Dec 27 2017 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chills have risen above -15 as temperatures have begun to rise this morning. Wind chills will remain below zero through the day today so be sure to take precautions if going outside. $$ For more information from the National Weather Service visit http://weather.gov/ind
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 1:38 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 26, 1:38 AM EST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 138 AM EST Tue Dec 26 2017 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 355 PM EST Mon Dec 25 2017 Cold conditions will continue through the forecast period as broad cyclonic flow remains in place over much of the country and Arctic high pressure settles into the region. Weak disturbances aloft may bring a few flurries or light snow showers to mainly the southern half of the area late tonight into Tuesday. There will be a few chances for light snow late in the week and into the weekend as more substantial disturbances reinforce the larger scale troughing over the region. && .NEAR TERM /Rest of Tonight/... Issued at 1000 PM EST Mon Dec 25 2017 Going forecast is on track and no appreciable changes made. Previous discussion follows... An elongated lobe of vorticity in the broader cyclonic flow may bring a few flurries or light snow showers late tonight, and will carry slight chance pops over the southern portion of the forecast area. Forecast soundings show some moistening of the snow growth layer up into central portions of the area as well, and will carry flurries up into the Indy area as well. Consensus temperatures appeared too warm, which is to be expected given the recent snowfall. Lowered temps several degrees over the most substantial snowpack over the northwest and north central portions of the area. && .SHORT TERM /Tuesday through Thursday/... Issued at 355 PM EST Mon Dec 25 2017 Will continue to carry slight chance pops over the southern portion of the area and flurries up into the Indy area per forecast soundings into the day on Tuesday. Cannot rule out entirely a light dusting in some spots but accumulations do not look particularly likely. The remainder of the short term will be dry until Thursday afternoon, when the next significant disturbance will begin to approach from the northwest, necessitating low chance pops for snow. Lowered consensus temperatures across the board, particularly across the northwest and northcentral area where snowpack is most substantial. Sub zero lows appear likely in these areas both Wednesday and Thursday mornings. && .LONG TERM (Friday through Monday)... Issued at 139 AM EST Tue Dec 26 2017 There is high uncertainty with this forecast through Saturday night. Confidence increases after that. The consensus will be used with possible temperature errors of 7 early in the period, but 5 degrees or less later. Possible POP errors are 20 percent early and 10 percent or less beginning Sunday. The reason for high certainty at the start of the period is the American and European models don't agree well with how they handle low pressure crossing Indiana. They do agree temperatures should stay below normal. Later in the period the models come into better alignment with high pressure moving across the Hoosier state. && .AVIATION /Discussion for 260600z TAF issuance/... Issued at 1131 PM EST Mon Dec 25 2017 VFR until Tuesday afternoon. Mid level clouds will continue through the night. Could see a few flurries move across southern parts of the area (more likely at KBMG) as an upper wave moves through, but with very dry surface air and a dry column do not expect any flight impact. Winds will range from 270 to 320 but should only have speeds of 3 to 7 kts through the overnight. Could see some MVFR ceilings Tuesday afternoon as another wave moves through the area, and included these at KBMG and KHUF for a few hours as better moisture will be available at those sites. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Nield NEAR TERM...Nield/CP SHORT TERM...Nield LONG TERM....JK AVIATION...CP
Hazardous weather outlook, Dec 25, 6:03 PM EST, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 603 PM EST Mon Dec 25 2017 INZ021-028>031-035>049-051>057-060>065-067>072-262315- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 603 PM EST Mon Dec 25 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Icy conditions on untreated roadways. A few snow showers or flurries possible south. Hazards: Slick roads. Timing: Slick spots on roads through the night. Snow showers or flurries possible after midnight. Discussion: Arctic high pressure will strengthen over the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: A few light snow showers or flurries will be possible mainly south on Tuesday. Sub zero wind chills will be possible at times through the period. Light snow will be possible at times Thursday through Sunday. Discussion: Arctic high pressure will bring cold conditions to central Indiana this week. Upper level disturbances will bring additional snow chances late this week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Wind Chill Advisories in Indiana, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.